Alert archive / Maine / Beach Hazards Statements in 2019
Beach Hazards Statement 10, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jun 23, 2019, 3:21 AM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Jun 23, 2019, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2019, 3:21 AM EDT (07:21 UTC)
- In effect from
- Jun 23, 2019, 8:00 AM EDT
- Expired
- Jun 23, 2019, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
872 WHUS41 KGYX 230721 CFWGYX Coastal Hazard Message National Weather Service Gray ME 321 AM EDT Sun Jun 23 2019 MEZ023>028-NHZ014-231930- /O.NEW.KGYX.BH.S.0010.190623T1200Z-190624T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 321 AM EDT Sun Jun 23 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Gray has issued a Beach Hazards Statement, which is in effect from 8 AM EDT this morning through this evening. * TIMING...From 8 AM EDT this morning through this evening. * Location...The Midcoast and southwest coast of Maine and the New Hampshire Seacoast. * Beach Hazard...Warm air temperatures in the low to mid 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the 50s. * Winds...Northwest winds of 10 to 15 mph with gusts up to 25 mph. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Legro
1 follow-up statement
723 WHUS41 KGYX 231307 CFWGYX Coastal Hazard Message National Weather Service Gray ME 907 AM EDT Sun Jun 23 2019 MEZ023>028-NHZ014-240000- /O.CON.KGYX.BH.S.0010.000000T0000Z-190624T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 907 AM EDT Sun Jun 23 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TIMING...Until 8 PM EDT this evening. * Location...The Midcoast and southwest coast of Maine and the New Hampshire Seacoast. * Beach Hazard...Warm air temperatures in the low to mid 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the 50s. * Winds...Northwest winds of 10 to 15 mph with gusts up to 25 mph. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ ES
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 22, 10:20 PM EDT, 5 hours 1 minute earlier.
Area forecast discussion, Jun 22, 10:20 PM EDT, 5 hours 1 minute before
Area Forecast Discussion...CORRECTED National Weather Service Gray ME 1020 PM EDT Sat Jun 22 2019 .SYNOPSIS... Breezy northwest winds continue Sunday but we will see temperatures continuing to gradually warm into the upper 70s and lower 80s. A weak trough will drop south across the area Sunday afternoon marked by a few clouds and perhaps a sprinkle for the capital district and mid coast Maine. Otherwise...Sunday and early next week looks dry as a ridge of high pressure gradually builds in from the west. && .NEAR TERM /UNTIL 7 AM SUNDAY MORNING/... 1015 PM Update...Showers have ended and skies are clearing. Winds will continue to diminish as well. Some valley fog is likely later tonight, especially across northern NH. 645 PM Update...The coverage of showers and thunderstorms continues to wane at this hour as we continue to lose daytime heating. They should be gone by 830 PM. Otherwise, winds will continue to diminish. This will allow for temperatures to radiate overnight, especially well inland. Previously... Showers and thunderstorms should dissipate by dusk with loss of daytime heating and with the shortwave impulse exiting the coast. So far...the pulse storms this afternoon have been limited to producing small hail and gusty winds. Tonight...we'll see some patchy clouds continue to pivot around the nearly vertically stacked storm system near Cape Breton. Otherwise...a mainly clear night with some patchy late night valley fog possible. Lows will be in the 50s with some upper 40s across northern mountain valleys. && .SHORT TERM /7 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... On Sunday...the storm system continues to meander near Cape Breton with the surface ridge remaining draped across the eastern Great Lakes. It'll be another breezy day in the pressure gradient between these two features. Another shortwave will pivot around the storm system and cross the area during the afternoon along with an associated surface trough. That should spell some afternoon clouds mainly from northern New Hampshire eastward across central and mid coast Maine. There could even be a sprinkle or two from the mid coast northward through the Kennebec valley. Temperatures Sunday will warm into the 70s across the mountains with lower 80s elsewhere. The gradient finally relaxes Sunday night as the ridge of high pressure builds overhead. Winds will become light with mainly clear skies and some late night valley fog. Lows will be in the 50s with some upper 40s across northern mountain valleys. && .LONG TERM /MONDAY THROUGH SATURDAY/... Weak, but steady blocking setting up at 500 MB across ern NOAM and into the nrn Atlantic, which will lead to mean troughing across across our region thru next week at least. Anomously cold air is hard to find nearby, mostly now relegated to the Arctic circle, but anomalously high warm air is also being contained in the SW CONUS. This leads to a forecast of temps coming fairly close to normal through period, but also with more frequent chances for SHRA/TSRA, especially in the mtns. Monday should be a fine day, but with a sea breeze developing. Skies will be mainly sunny with highs in the mid 70s to low 80s, coolest on the coast. Monday night should remain dry as well although will see clouds increase in the pre-dawn with lows upper 40s in the N to mid to upper 50s S. Tuesday and Tue night will see 500 MB trough crossing N of the GReat Lakes into Quebec with trailing occlusion and warm./cold fronts cross the CWA. Models suggesting triple point moves across of close to CWA, so should see some rainfall, and maybe some thunder, especially tue aft/eve. Most of the CWA will be on the cools side of the occlusion, so highs will be in the 60s to low 70s. Secondary wave and cold front could set off another round of showers on Wed, especially in the N. 500 MB trough lingers to the NE of the CWA Thu and Friday, and that will keep a chc of showers in the mtns at the end of the week, with partly sunny skies to the south. Generally W-NW flow in mid-u[[er lvls, should allow for temps around normal. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... Short Term /through Sunday Night/...Sct MVFR with lcl IFR psb btw 09 and 12z Sunday in valley stratus and fog. VFR Sunday with northerly winds gusting up to 25 kt through 23z. Sct MVFR with lcl IFR psb btw 09 and 12z Monday in valley stratus and fog. Long Term...VFR Monday into early Tuesday. Flight restrictions possible on Tue, especially afternoon and evening in SHRA/TSRA and low cigs. VFR returns for Wed, although some tempo flight restrictions possible in SHRA/TSRA. && .MARINE... Short Term /through Sunday Night/...Winds and seas are expected to remain below SCA thresholds thru the period. Will have to watch nearshore waters through tomorrow as gusts may approach 25 kt at times. Showers and storms through early this evening will generate locally higher winds and seas. Long Term...Quiet on the waters, with conds remaining sub-SCA Mon-Wed. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. &&
Hazardous weather outlook, Jun 23, 3:06 AM EDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 306 AM EDT Sun Jun 23 2019 MEZ007>009-012>014-018>022-NHZ001>013-015-240715- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- 306 AM EDT Sun Jun 23 2019 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023>028-NHZ014-240715- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 306 AM EDT Sun Jun 23 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-240715- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 306 AM EDT Sun Jun 23 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Maine, 2019Beach Hazards Statements in New Hampshire, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.